Ask a doctor

After a Hair Transplant (2 Months) is It Okay to Use Clindamycin and Loprox Shampoo?

will these topicals do damage to the grafts at two months. Been getting a few white heads and red cysts. would these help control those breakouts? would they damage the underlying grafts? thanks

Doctor Answers (4)

Medications and Scalp Acne After Hair Transplant

+1

Clindamycin and Loprox should not harm your grafts at 2 months post-op. Getting these breakouts is normal, and they usually subside on their own within 4 to 6 months.  If they are painful, using a warm, wet cloth will help draw them out, and tea tree oil is also helpful. If the acne becomes severe, schedule an appointment to see your surgeon. Folliculitis occasionally occurs with hair restoration and may require treatment with an oral antibiotic.


Redondo Beach Dermatologic Surgeon
4.5 out of 5 stars 15 reviews

Use of topical antibiotics around hair transplants

+1

The use of Clindamycin should be just fine.  You might want to also have your hair transplant surgeon evaluate those lesions to make sure they do not represent trapped hair beneath the scalp.

Dr. ES

Earl Stephenson, Jr., MD, DDS
Atlanta Plastic Surgeon
5.0 out of 5 stars 8 reviews

Topical medications after hair transplant surgery

+1

The medications you listed will not harm your grafts. As noted, the cysts you noted are self-limiting and should resolve within a month or so.  If you become more concerned about them (increasing pain, tenderness, or frequency of cysts or redness, etc.), contact your hair transplant surgeon so that he/she can take a closer look at what is going on.  

Allan J. Parungao, MD
Oak Brook Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

Cysts after hair transplant

+1

Topical medications ,such as those you listed, would not harm the grafts. You should have a checkup by your hair transplant surgeon if you continue to get cysts. Usually they resolve afte 4 months.

Sheldon S. Kabaker, MD
Oakland Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.